Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 338, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 9:40 PM CDT for 7 counties in Oklahoma. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 15, 2017, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:40 PM CDT | TSTM WND GST 68 | Pawhuska, OK | |
| Jun 15, 10:00 PM CDT | TSTM WND DMG | 3 Sse Collinsville, OK | 10 TO 12 INCH DIAMETER TREE SNAPPED. PREVIOUSLY DAMAGED. TIME AND LOCATION ESTIMATED. REPORT VIA SOCIAL MEDIA. |
| Jun 15, 10:05 PM CDT | TSTM WND GST 65 | 3 Nw Owasso, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3364 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
501
WUUS54 KTSA 160240
SVRTSA
OKC035-097-105-113-131-143-147-160330-
/O.NEW.KTSA.SV.W.0338.170616T0240Z-170616T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
940 PM CDT THU JUN 15 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Eastern Osage County in northeastern Oklahoma...
Northern Mayes County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
Northeastern Tulsa County in northeastern Oklahoma...
* Until 1030 PM CDT
* At 939 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Chetopa to 3 miles east of
Nowata to 2 miles southwest of Wynona, moving southeast at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Northwestern Tulsa... Bartlesville...
Claremore... Vinita...
Nowata... Pawhuska...
Owasso... Skiatook...
Collinsville... Dewey...
Chelsea... Barnsdall...
Sperry... Oologah...
Adair... South Coffeyville...
Copan... Welch...
Ramona... Ketchum...
This includes Interstate 44 between mile markers 260 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
Wind damage with these storms will begin before the rain. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3700 9501 3699 9504 3697 9504 3695 9499
3650 9501 3640 9533 3619 9622 3700 9652
TIME...MOT...LOC 0239Z 321DEG 30KT 3697 9522 3669 9558 3652 9636
HAIL...<.75IN
WIND...70MPH
$$
691 follow-up statement
233
WWUS54 KTSA 160312
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1012 PM CDT THU JUN 15 2017
OKC035-097-105-113-131-143-147-160330-
/O.CON.KTSA.SV.W.0338.000000T0000Z-170616T0330Z/
Craig OK-Rogers OK-Osage OK-Mayes OK-Washington OK-Nowata OK-
Tulsa OK-
1012 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CRAIG...NORTHERN ROGERS...SOUTHEASTERN OSAGE...NORTHERN MAYES...
WASHINGTON...NOWATA AND NORTHEASTERN TULSA COUNTIES...
At 1011 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Bluejacket to 5 miles southeast
of Chelsea to 8 miles northeast of Walnut Creek State Park, moving
southeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Northwestern Tulsa... Bartlesville...
Claremore... Vinita...
Nowata... Pawhuska...
Owasso... Skiatook...
Collinsville... Dewey...
Chelsea... Barnsdall...
Sperry... Oologah...
Adair... Welch...
Ramona... Ketchum...
Wynona... Ochelata...
This includes Interstate 44 between mile markers 260 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
Wind damage with these storms will begin before the rain. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3700 9501 3699 9504 3697 9504 3695 9499
3650 9501 3640 9533 3619 9622 3681 9645
3681 9581 3700 9540
TIME...MOT...LOC 0311Z 314DEG 38KT 3676 9501 3648 9537 3631 9615
HAIL...<.75IN
WIND...70MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:58 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 15, 6:58 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 658 PM CDT Thu Jun 15 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mid and high clouds are expected to increase across Eastern Oklahoma and Northwest Arkansas this evening as a MCS develops over Southeast Kansas and pushes into the region. This MCS looks to move across Northeast Oklahoma into Northwest Arkansas and will continue tempo groups for timing at TAF sites north of I-40. Strong winds and MVFR conditions could be possible within the MCS. Additional showers could linger for a time late tonight before pushing off to the east southeast. Behind the exiting precip...some MVFR ceilings could be possible into the mid morning hours before scattered VFR ceilings are forecast for Friday afternoon. South of I-40...increasing clouds overnight with scattered VFR conditions during the day Friday are forecast. && .PREV DISCUSSION... /Issued 254 PM CDT Thu Jun 15 2017/ DISCUSSION... Morning convection that lingered into the afternoon has dissipated. Focus now turns to convection that has developed across central Kansas. Short term guidance has been fairly consistent with these storms evolving into a MCS that will track southeast through the afternoon...and reach the KS/OK border 01z-03z time frame. Given the instability in place...a few of the stronger bows may produce some significant severe gusts to 80 mph this evening across parts of eastern Oklahoma. Storms will likely weaken as they push further southeast into the area by late this evening and into the overnight hours. Pops will continue into Friday with the potential for ongoing convection after sunrise...as well as additional storm development that may occur along lingering boundaries. The next chances for storms will come late Saturday night and into Sunday as as frontal boundary moves into the area. The effective boundary likely will serve as a focus for additional scattered storms Sunday afternoon and into the evening across southeast Oklahoma and northwest Arkansas. High pressure at the surface will settle over the southern plains for the beginning of the next work week...so a period of settled...and slightly cooler weather can be expected Monday and Tuesday. Models hint at another complex skirting northeast Oklahoma and northwest Arkansas towards mid week as the area remains on the edge of improved mid level flow. Have included low pops in those areas at that time. As for temperatures...hot and humid conditions to continue through the weekend...especially those locations that remain convection free. Stayed pretty close to guidance temperatures throughout the forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 94 77 96 / 60 10 10 10 FSM 73 94 75 97 / 50 30 10 10 MLC 73 95 76 95 / 20 10 0 0 BVO 69 94 74 96 / 70 10 20 10 FYV 68 89 70 93 / 60 20 10 10 BYV 68 89 73 95 / 60 20 10 10 MKO 71 93 74 96 / 50 10 10 10 MIO 68 92 75 95 / 70 10 20 10 F10 71 93 75 96 / 40 10 10 10 HHW 74 95 75 95 / 20 30 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Jun 15, 8:20 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 820 PM CDT Thu Jun 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 820 PM CDT Thu Jun 15 2017 ...INCREASING THREAT FOR DAMAGING WINDS TONIGHT ACROSS NORTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...After 8 PM. AREA AT GREATEST RISK...Northeast Oklahoma. HEAVY RAIN. RISK...Limited. AREA...Primarily northeast Oklahoma. ONSET...After 8 PM. DISCUSSION... A complex of storms over southern Kansas will continue southeast into the region tonight. Destructive winds in the 70 to 80 mph range, with some gusts locally higher than 80 mph, and isolated reports of golfball or larger hail will be the main threats, especially in northeast Oklahoma. The severe weather threat will gradually decrease in intensity as they continue to move south and east overnight into southeast Oklahoma and western Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Chances are good that the environment will get worked over by storms tonight into Friday morning, limiting the chances for redevelopment on Friday afternoon. If storms do develop, they will be isolated and likely focused along any remnant outflow boundaries. Ahead of the front on Friday and especially Saturday, afternoon heat indices in the 100 to 110 degree range are expected across much of eastern Oklahoma and west central Arkansas. Take proper heat precautions if you are planning outdoor activities. Thunderstorm chances will return Saturday night into Sunday with a cold front. Severe weather potential will be limited and likely in the form of damaging winds. weather.gov/tulsa Contains additional information. Lacy
In the hours before
Special weather statement, Jun 15, 8:28 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
828 PM CDT THU JUN 15 2017
OKZ054-160230-
Osage OK-
828 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE COUNTY UNTIL 930
PM CDT...
At 826 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Argonia to 3 miles west of
Arkansas City to 5 miles north of Cedar Vale. Movement was south at
35 mph.
Wind gusts up to 50 mph will be possible with these storms. The
strong wind gusts will precede the precipitation by 10 to 20
minutes. Stronger wind gusts are likely when the precipitation moves
into the area.
Locations in or near the path include...
Bartlesville... Pawhuska...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia... Hulah...
Osage Hills State Park... Okesa...
Southern Kaw Lake... Webb City...
Wah Sha She State Park... Apperson...
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9600 3671 9600 3658 9690 3660 9692
3658 9698 3659 9706 3660 9704 3669 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0126Z 356DEG 30KT 3722 9770 3707 9710 3719 9654
69Special weather statement, Jun 15, 9:16 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
916 PM CDT THU JUN 15 2017
OKZ057-058-160315-
Craig OK-Ottawa OK-
916 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHERN
OTTAWA COUNTIES UNTIL 1015 PM CDT...
At 915 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Edna to near Osage Hills State Park.
Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms. The
strong wind gusts will precede the precipitation by 15 to 30
minutes. Stronger wind gusts are likely when the precipitation moves
into the area.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Welch...
Bluejacket... Treece...
Picher... Ottawa...
Peoria... Cardin...
Hollow... Centrailia...
Pyramid Corners... Centralia...
This includes Interstate 44 between mile markers 306 and 324.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9462 3690 9462 3668 9543 3694 9543
3694 9541 3700 9541
TIME...MOT...LOC 0215Z 282DEG 46KT 3704 9545 3673 9621
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:28 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jun 15, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 67 min |
| Jun 15, 9:16 PM CDT | Special Weather Statement | TSA | Craig | 59 min |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jun 15, 10:04 PM CDT | Special Weather Statement | TSA | Creek, Delaware, Mayes, Tulsa, Wagoner | 56 min |
| Jun 15, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 66 min |
| Jun 15, 10:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Creek, Delaware, Mayes, Muskogee and 4 more | 52 min |
| Jun 15, 10:26 PM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 34 min |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Osage, Pawnee, Rogers, Tulsa and 1 more | 47 min |
| Jun 15, 10:43 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Jun 15, 11:04 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Ottawa, Washington | 41 min |
| Jun 15, 11:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Jun 15, 11:07 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 3 more | 53 min |
| Jun 15, 11:19 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Rogers, Tulsa | 41 min |
| Jun 15, 11:26 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 49 min |
| Jun 15, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 49 min |
| Jun 15, 11:52 PM CDT | Special Weather Statement | TSA | Pittsburg | 38 min |
| Jun 15, 11:58 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 32 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 59 min |
| Jun 16, 1:03 AM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| Jun 16, 2:30 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.